MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921230
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) hospital.Block h6: imdrf device code captures the reportable event of stent shaft break.
 
Event or Problem Description
It was reported that, during a ureteroscopic lithotripsy procedure using a polaris ultra ureteral stent, the stent body was ruptured.Another of the same device was used to complete the procedure.No patient complications were reported.
 
Event or Problem Description
It was reported that, during a ureteroscopic lithotripsy procedure using a polaris ultra ureteral stent, the stent was torn.Another of the same device was used to complete the procedure.No patient complications were reported.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: imdrf device code a0414captures the reportable event of stent torn.Block h11: additional information to field block b5 (describe event or problem) correction to field block h6: device code.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: imdrf device code a0414captures the reportable event of stent torn.Block h11: the returned polaris ultra ureteral stent was analyzed, and a visual evaluation observed deformation of the drainage holes and tears in the renal coil.Was likely caused by operational factors during the procedure.Based on the task analysis, the retrieval line, which can be removed at the physician's discretion before placement, may have become entangled with the renal coil.If excessive force was applied to remove this line, it could have caused the observed tear to the stent.Moreover, the suture, which did not return with the device, further supports the idea that forceful removal of the suture may have contributed to the tear in the renal coil and deformation of the drainage holes.As a result, the most probable cause is adverse event related to procedure was assigned to this investigation.Correction to field block d4 (catalog number).
 
Event or Problem Description

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20748221
Report Number2124215-2024-72602
Device Sequence Number8287782
Product Code FAD
UDI-Device Identifier08714729124320
UDI-Public08714729124320
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2026
Device Model NumberM0061921230
Device Catalogue NumberM0061921230
Device Lot Number0030931265
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer11/26/2024
12/20/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/19/2024
01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown